Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 9, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 2, 2015, 3:40 PM CDT for 4 counties in Tennessee. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2015, 3:40 PM CDT (20:40 UTC)
- Expired
- Apr 2, 2015, 4:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dickson County, TN, Hickman County, TN, Maury County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 93 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 3:41 PM CDT | TSTM WND DMG | 3 Sw Centerville, TN | SEVERAL SHINGLES RIPPED OFF ROOF...HEAVY WOODEN ROCKING CHAIR THROW INTO SIDE OF HOUSE AND BROKEN...AND MANY OTHER ITEMS TOSSED ABOUT IN THE YARD. TIME ESTIMATED BASED ON RADAR. |
| Apr 2, 3:55 PM CDT | TSTM WND GST 50 | Bon Aqua, TN | PEA SIZE HAIL ALSO FALLING. |
| Apr 2, 4:10 PM CDT | TSTM WND DMG | 4 W Fairview, TN | POWERLINES DOWN AND BLOCKING ONE LANE OF TRAFFIC AT OLD COX PIKE BY CROW CUT RD. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
973
WUUS54 KOHX 022040
SVROHX
TNC043-081-119-187-022115-
/O.NEW.KOHX.SV.W.0009.150402T2040Z-150402T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
340 PM CDT THU APR 2 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DICKSON COUNTY IN MIDDLE TENNESSEE...
HICKMAN COUNTY IN MIDDLE TENNESSEE...
NORTH CENTRAL MAURY COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 415 PM CDT
* AT 337 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF CENTERVILLE...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BURNS AROUND 410 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE LYLES AND BON AQUA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3593 8764 3595 8760 3595 8756 3597 8753
3601 8754 3614 8720 3572 8711 3567 8761
3592 8766
TIME...MOT...LOC 2040Z 254DEG 27KT 3591 8753
HAIL...1.00IN
WIND...60MPH
$$
ROSE1 follow-up statement
968
WWUS54 KOHX 022057
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
357 PM CDT THU APR 2 2015
TNC043-081-119-187-022115-
/O.CON.KOHX.SV.W.0009.000000T0000Z-150402T2115Z/
WILLIAMSON TN-DICKSON TN-HICKMAN TN-MAURY TN-
357 PM CDT THU APR 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
MAURY...NORTHEASTERN HICKMAN...SOUTHEASTERN DICKSON AND NORTHWESTERN
WILLIAMSON COUNTIES UNTIL 415 PM CDT...
AT 355 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
BURNS...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH
CENTRAL MAURY...NORTHEASTERN HICKMAN...NORTHWESTERN WILLIAMSON AND
SOUTHEASTERN DICKSON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3573 8741 3599 8748 3610 8730 3614 8720
3572 8711 3571 8721
TIME...MOT...LOC 2057Z 249DEG 38KT 3592 8731
HAIL...1.00IN
WIND...60MPH
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:00 PM CDT, 40 minutes earlier.
Area forecast discussion, Apr 2, 3:00 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 300 PM CDT THU APR 2 2015 .DISCUSSION... MAIN SFC BOUNDARY STRETCHES FROM MI SW ACROSS OK. ORGANIZED LINEAR CONVECTION NOW FIRING EAST OF THE BOUNDARY AND IS AS CLOSE AS WESTERN KY....JUST NW OF STEWART COUNTY. FURTHER SOUTH...ISOLATED TO SCATTERED TSTMS HAVE MOVED JUST EAST OF THE TN RIVER. THE BOUNDARY AND THE ASSOCIATED SFC LOW WILL MAKE SOME PROGRESS OVERNIGHT. HOWEVER...THE BETTER LOW LEVEL FORCING IS EXPECTED TO REMAIN NORTH OF TN WITH THE SFC LOW TRACKING ACROSS WESTERN KY. BY 12Z...THE HEAVIEST RAINFALL MAY REACH AS FAR SOUTH AS OUR NORTHERN BORDER...BUT CLEARLY THE HEAVIEST ACTIVITY WILL BE TO OUR NORTH. WILL INCLUDE AVG QPF VALUES OF JUST OVER OVER ONE HALF INCH NORTHWEST...WILL LESSER VALUES AS YOU GO SOUTH AND EAST. AS FAR AS TSTMS FOR THIS AFTERNOON...A FEW COULD REACH STRONG TO SEVERE LIMITS BUT IT LOOKS AS THOUGH THE BETTER CHANCE OF STRONG TO SEVERE CONVECTION WILL BE TOMORROW. ON FRIDAY...THE MAIN FRONTAL BOUNDARY WILL CROSS THE AREA IN THE AFTERNOON. AHEAD OF THIS FEATURE...MORE IN THE WAY OF INSTABILITY CAN BE EXPECTED. 850 MB FLOW WILL REACH 40 KTS AND COUPLE WITH SOME DESCENT LOW LEVEL FORCING. SPC CURRENTLY HAS THE AREA IN AN ENHANCED RISK. LOW LEVEL WIND SHEAR DOES NOT LOOK ALL THAT STRONG AND THUS...DAMAGING WINDS AND HAIL WILL BE THE PRIMARY THREAT. OTW...QPF TOTALS OF 1/4 TO 1/2 INCH ARE EXPECTED. SOME LIGHT SHOWER ACTIVITY WILL EXIST FOR A SHORT SPELL IN WAKE OF THE FROPA. FRIDAY NIGHT...PARTIAL CLEARING TOWARD SUNRISE AND THAT WILL SET THE STAGE FOR MOSTLY SUNNY/CLEAR SKIES SAT AND SAT NT. FOR THE SHORT TERM TEMPS...AFTER HIGHS IN THE 70S ON FRIDAY...TEMPS WILL COOL DOWN TO SEASONAL LEVELS. IN THE EXT FCST...AN ACTIVE SUBTROPICAL JET WILL DOMINATE THE WEATHER PATTERN. SFC HIGH...THAT WILL BRING THE SEASONAL WEATHER FOR THE WEEKEND...WILL SHIFT EAST WITH A DEEPER SOUTHERLY FLOW SETTING UP. SFC BOUNDARY WILL SET UP AND EXTEND FROM TX ENE ACROSS IL...IN AND OH. WITHIN THE WARM SECTOR...THAT MID TN WILL BE UNDER...MODELS HINT TOWARD A SERIES OF IMPULSES THROUGHOUT THE WEEK. THUS...SHOWERS AND TSTMS WILL BE INCLUDED THROUGH THE PERIOD. BY LATE IN THE WEEK...THE AFOREMENTIONED FRONTAL BOUNDARY WILL FINALLY REACH OUR AREA WITH PERHAPS SOME HEAVIER RAINFALL TOWARD THE END OF THE PERIOD. .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 63 76 45 62 / 50 80 60 0 CLARKSVILLE 61 73 41 60 / 80 80 50 0 CROSSVILLE 59 71 44 59 / 40 80 70 0 COLUMBIA 63 77 45 62 / 30 80 50 0 LAWRENCEBURG 61 76 46 62 / 30 80 50 0 WAVERLY 61 75 41 60 / 60 80 50 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Apr 2, 5:00 AM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT THU APR 2 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-031000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT THU APR 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR LOCATIONS GENERALLY ALONG AND NORTH OF A LOBELVILLE TO NASHVILLE TO LAFAYETTE LINE FOR THIS AFTERNOON. STRONG THUNDERSTORMS WILL BE POSSIBLE FOR OTHER LOCATIONS ACROSS MIDDLE TENNESSEE. MAIN CONCERNS WITH STRONG TO SEVERE THUNDERSTORMS WILL BE STRONG TO DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS FOR ALMOST ALL OF MIDDLE TENNESSEE FRIDAY AFTERNOON INTO FRIDAY EVENING. PICKETT... FENTRESS...AND CUMBERLAND COUNTIES ARE UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON INTO FRIDAY EVENING. MAIN CONCERNS WITH SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. PATCHY FROST FORMATION MAY BE POSSIBLE ACROSS THE AREA SATURDAY NIGHT AS TEMPERATURES ARE EXPECTED IN THE MID 30S IN LOW LYING AND SHELTER AREAS AND ACROSS THE CUMBERLAND PLATEAU REGION. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Apr 2, 2:07 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
207 PM CDT THU APR 2 2015
TNZ032>034-066-021945-
CUMBERLAND-FENTRESS-OVERTON-PUTNAM-
207 PM CDT THU APR 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...FENTRESS...OVERTON
AND PUTNAM COUNTIES...
AT 206 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MONTEREY...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS IN THE PATH INCLUDE MONTEREY...CRAWFORD...
CLARKRANGE...GRIMSLEY AND ALLARDT.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
HEAVY RAINFALL COULD CAUSE WATER TO RISE OVER ROADS AND FLOOD LOW
LYING AREAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3629 8480 3628 8487 3624 8487 3621 8491
3616 8490 3612 8485 3598 8527 3599 8530
3601 8532 3603 8531 3604 8534 3612 8541
3651 8491 3633 8477
ROSELocal storm report, Apr 2, 2:17 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
217 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND GST 8 NNW SPARTA 36.04N 85.53W
04/02/2015 M60 MPH WHITE TN AWOS
SPARTA AIRPORT
&&
EVENT NUMBER OHX1500416
MROSESpecial weather statement, Apr 2, 3:21 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
321 PM CDT THU APR 2 2015
TNZ005-006-023-022100-
HOUSTON-MONTGOMERY-STEWART-
321 PM CDT THU APR 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...MONTGOMERY AND STEWART
COUNTIES...
AT 318 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ERIN...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE INDIAN MOUND...CUMBERLAND CITY...
PALMYRA...WOODLAWN...CUNNINGHAM AND CLARKSVILLE.
HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3642 8723 3630 8767 3649 8775 3665 8745
3665 8730
11Special weather statement, Apr 2, 3:23 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
323 PM CDT THU APR 2 2015
TNZ024-025-057-022115-
DICKSON-HICKMAN-HUMPHREYS-
323 PM CDT THU APR 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HICKMAN AND HUMPHREYS
COUNTIES...
AT 321 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR HURRICANE MILLS...MOVING EAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE BUCKSNORT...PINEWOOD...NUNNELLY...
LYLES...BON AQUA...DICKSON AND BURNS.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3615 8731 3589 8721 3585 8722 3577 8772
3584 8772 3584 8776 3594 8780
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 5:06 AM CDT | Special Weather Statement | OHX | Clay, Jackson, Overton | 39 min |
| Apr 2, 2:07 PM CDT | Special Weather Statement | OHX | Fentress | 38 min |
| Apr 2, 2:50 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 25 min |
| Apr 2, 3:21 PM CDT | Special Weather Statement | OHX | Montgomery | 39 min |
| Apr 2, 3:23 PM CDT | Special Weather Statement | OHX | Hickman | 52 min |
| Apr 2, 4:05 PM CDT | Special Weather Statement | OHX | Cheatham | 25 min |
| Apr 2, 4:08 PM CDT | Special Weather Statement | OHX | Montgomery | 37 min |
| Apr 2, 4:09 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 36 min |
| Apr 2, 4:31 PM CDT | Special Weather Statement | OHX | Robertson | 44 min |
| Apr 2, 4:43 PM CDT | Special Weather Statement | OHX | Davidson | 32 min |
| Apr 2, 5:11 PM CDT | Special Weather Statement | OHX | Sumner | 49 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.